Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 5, NWS Nashville, TN

November 24, 202038 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Nov 24, 2020, 8:23 PM CST for 38 counties in Tennessee. It took effect at Nov 25, 2020, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2020, 8:23 PM CST (02:23 UTC)
In effect from
Nov 25, 2020, 3:00 AM CST
Expired
Nov 25, 2020, 3:00 PM CST
In force
12 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS74 KOHX 250223
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
823 PM CST Tue Nov 24 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-251800-
/O.NEW.KOHX.WI.Y.0005.201125T0900Z-201125T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
823 PM CST Tue Nov 24 2020

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured outdoor 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Shamburger
2 follow-up statements
540 
WWUS74 KOHX 250926
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
326 AM CST Wed Nov 25 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-251800-
/O.CON.KOHX.WI.Y.0005.000000T0000Z-201125T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
326 AM CST Wed Nov 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 15 to 25 mph with gusts to around 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Through Noon CST Today.

* IMPACTS...Gusty winds could blow around unsecured outdoor 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
JB Wright
454 
WWUS74 KOHX 251717
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1117 AM CST Wed Nov 25 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-252100-
/O.EXT.KOHX.WI.Y.0005.000000T0000Z-201125T2100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1117 AM CST Wed Nov 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts to around 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured outdoor 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

10

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 24, 5:51 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 24, 5:51 PM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
551 PM CST Tue Nov 24 2020

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Strong southerly flow today has warmed up temps a bit, but
dewpoints are a little slow to increase as dry air aloft has mixed
out low level moisture. Upper low currently over TX panhandle will
continue northeastward tonight, along with the surface low, and
surface pressure gradient will tighten over the region. Winds will
pick up further overnight tonight and especially for the first
half of Wednesday, with speeds of 15 to 25 mph possible and gusts
up to 40 mph in places. Models still holding a decent inversion
and with ample showers in the morning, some of the strong winds
may stay just above the boundary layer. But should any mixing
occur, those strong winds will make it to the surface. Models look
to be on board that we will see strong winds just below wind
advisory criteria Wednesday morning through mid afternoon.

As for severe chances tomorrow, not much has changed in the
models. Still looking at a low CAPE/high shear event, along with
high helicity, and they are not lining up to help increase
confidence of the severe threat. In fact models place the higher
CAPE to our south, and the better dynamics with the surface/upper
low to our north late in the afternoon, leaving us in between with
a weaker environment. However, shear is still strong enough to
compensate for the lack of deep instability, so a damaging wind
threat will be the primary focus should any strong to severe
storms develop. CAMs show the broad shield of showers and
isolated thunderstorms moving east in the early afternoon, so if
it does move east faster, we may get some additional diurnal help
and destabilization in the west before the front arrives. With
the cold front approaching in the afternoon, there will be
additional lift to help out any destabilization that does occur.
Anything rooted in the surface with enough helicity/0-1km shear
left with the magnitude from the morning will allow for an
isolated tornado threat. CAMs also showing a more isolated to
scattered storm threat behind the main band of showers and ahead
of the cold front, so will definitely keep an eye on severe
parameters for that window in the afternoon. Chances for showers
and any storms will come to an end around midnight as the front
continues eastward.

Thanksgiving still looking dry and warm, and models continuing
their drying trend for Friday and Saturday with pops confined
mainly to the southwest zones Friday afternoon. Friday night the
precip chances will creep east and northeast as weak shortwave
activity moves through aloft. As the strong upper low for
Sunday/Monday moves eastward, we look to have shortwave ridging
for Saturday, and because of that models now have dry conditions
to start our weekend. By Sunday morning, the upper low looks to be
in the Arklatex region, giving us plenty of moisture advection and
showers moving in from the southwest. Best chances for rain look
to be Sunday afternoon and Sunday night as the upper trough passes
just to our south and races northeastward. All long term models
are now showing that strong Midwest trough diving SSE and merging
with the other low, reinforcing the strong cold air advection.
ECMWF remains the most aggressive with the cold air, placing below
0C 850mb temps in the area by 06Z Monday, with the GFS a few hours
behind. Should any precip linger into Monday morning, some snow
may mix in with the rain. The ECMWF also shows an additional plume
of backside moisture, which could bring additional chances for
snow Monday night into Tuesday morning for eastern zones. This is
still far out in the forecast, and models have been flip flopping
quite a bit, so dont bank on the snow just yet! Models still agree
that temps will be cooler next week, and current forecast has
highs in the 40s and lows in the mid to upper 20s Monday and
Tuesday.

&&

.AVIATION...
00Z TAF DISCUSSION.

Southerly winds will slowly increase overnight, gusting 20-25 kts
or higher by 12z. LLWS will pick up after 00z but primarily after
03z as a 850mb jet strengthens. A strong front will bring SHRA and
perhaps a few TS to the terminals late morning thru the afternoon.
Timing and development of activity remains uncertain, so leaned
toward an earlier arrival of RA/TS. Future TAFs will address this
with more certainty.

LLWS will conclude around 18z for much of the Mid State, though
surface winds could still be gusting 20-25 kts thru 00z Thu.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Schaper
Hazardous weather outlook, Nov 24, 5:01 AM CST, 15 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CST Tue Nov 24 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-251100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CST Tue Nov 24 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Breezy south winds 15 to 25 mph with gusts around 35 mph will
be possible across locations around and west of the I-65 Corridor
after midnight tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Breezy south winds of 15 to 25 mph with gusts around 35 mph
will be possible across entire mid state as Wednesday progresses
and even into the early evening hours Wednesday night across the
Cumberland PLateau Region.

There is a marginal risk of strong to severe storms on Wednesday
afternoon into the early evening hours Wednesday night for almost
all of Middle Tennessee. Main concern will be strong to damaging
wind gusts. The formation of isolated tornadoes can not be ruled
out either.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

Spotter Thunderstorm Reporting Criteria

Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

Nearby

Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.